Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 278, NWS Sioux Falls, SD

December 28, 2018Clay County, Dickinson County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Dec 28, 2018, 3:53 PM CST for Clay County, Dickinson County, Iowa. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Dec 28, 2018, 3:53 PM CST (21:53 UTC)
Expired
Dec 31, 2018, 3:55 PM CST
In force
3 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IA, Dickinson County, IA

The radar

The Sioux Falls radar (KFSD), 125 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River near Milford (MIFI4).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

329 
WGUS43 KFSD 282153
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
353 PM CST Fri Dec 28 2018

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Little Sioux River near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Runoff from recent rainfall of one to one and half inches will produce
flooding along the Little Sioux River near Milford.  With the frigid
temperatures in place, additional runoff will be reduced and flooding
is expected to remain at minor levels. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-300154-
/O.NEW.KFSD.FL.W.0278.181228T2153Z-190103T1720Z/
/MIFI4.1.ER.181228T2030Z.181229T1200Z.190102T1720Z.NO/
353 PM CST Fri Dec 28 2018

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River near Milford.
* until Thursday morning.
* At 03PM Friday the stage was 12.11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will rise to 13.8 feet by 6 AM Saturday.
* At stages near 14.0 feet...Significant amounts of pasture and other
  farm lands begin to flood. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4321 9517 4321 9528 4330 9525

$$

&& 
Location Flood    Latest Observed   Maximum Forecast 
         Stage    Stage  Time       Stage   Time      

LITTLE SIOUX RIVER
MIFI4    12.0     12.11 Fri 3 PM    13.8  Sat 6 AM
6 follow-up statements
518 
WGUS83 KFSD 291504
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
904 AM CST Sat Dec 29 2018

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River near Milford
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-301905-
/O.EXT.KFSD.FL.W.0278.000000T0000Z-190103T1310Z/
/MIFI4.1.ER.181228T2030Z.181231T1800Z.190102T1310Z.NO/
904 AM CST Sat Dec 29 2018

The Flood Warning continues for
  The Little Sioux River near Milford.
* until Thursday morning.
* At 08AM Saturday the stage was 12.48 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Recent activity...The river rose above flood stage on Friday 
  December 28.
* Forecast...The river will rise to 12.9 feet by Monday December 31.
* At stages near 14.0 feet...Significant amounts of pasture and other
  farm lands begin to flood. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4321 9517 4321 9528 4330 9525

$$

IAC021-041-301904-
/O.EXT.KFSD.FL.W.0277.000000T0000Z-190101T1500Z/
/LNNI4.1.ER.181229T1325Z.181230T0000Z.181231T1500Z.NO/
904 AM CST Sat Dec 29 2018

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Tuesday morning.
* At 08AM Saturday the stage was 18.02 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.00 feet.
* Recent activity...The river rose above flood stage on Saturday 
  December 29.
* Forecast...The river will rise to 18.4 feet by Saturday December 
  29. However, fluctuations of up to 1 foot are possible due to 
  ice action.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood   Latest Observed    Maximum Forecast 
         Stage   Stage  Time        Stage   Time      

LITTLE SIOUX RIVER
MIFI4    12.0    12.48  Sat 8 AM      12.9  Mon 12 PM  
LNNI4    18.0    18.02  Sat 8 AM      18.4  Sat  6 PM
944 
WGUS83 KFSD 291820
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1220 PM CST Sat Dec 29 2018

...The Flood Warning is cancelled for the following rivers in Iowa...

  Little Sioux River At Linn Grove
...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-301731-
/O.EXT.KFSD.FL.W.0278.000000T0000Z-181230T1731Z/
/MIFI4.1.ER.181228T2030Z.181229T0500Z.181229T1731Z.NO/
1220 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Little Sioux River near Milford.
* until Sunday morning.
* At 11AM Saturday the stage was 12.04 feet.
* Minor flooding is occurring.
* Flood stage is 12.00 feet.
* Recent activity...The river rose above flood stage on Friday 
  December 28.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday December 29.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins, and water reaches the road on 190th Avenue near 240th 
  Street. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4321 9517 4321 9528 4330 9525

$$

IAC021-041-291850-
/O.CAN.KFSD.FL.W.0277.000000T0000Z-190101T1500Z/
/LNNI4.1.ER.181229T1325Z.000000T0000Z.181229T1407Z.NO/
1220 PM CST Sat Dec 29 2018

The Flood Warning is cancelled for
  The Little Sioux River At Linn Grove.
* At 12PM Saturday the stage was 17.90 feet.
* Flood stage is 18.00 feet.
* Recent activity...The river rose above flood stage on Saturday 
  December 29.
* Recent activity...The river fell below flood stage at Saturday 
  December 29.
* Forecast...The river will continue to fall to 17.8 feet by 6 AM 
  Sunday.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood    Latest Observed   Maximum Forecast
         Stage    Stage  Time       Stage   Time    

LITTLE SIOUX RIVER
MIFI4    12.0     12.04  Sat 11 AM    11.5  Sat 6 PM
LNNI4    18.0     17.90  Sat 12 PM    17.9  Sat 6 PM
486 
WGUS83 KFSD 300211
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
811 PM CST Sat Dec 29 2018

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-310611-
/O.EXT.KFSD.FL.W.0278.000000T0000Z-181231T1100Z/
/MIFI4.1.ER.181228T2030Z.181229T0500Z.181230T1100Z.NO/
811 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Little Sioux River near Milford.
* until late Sunday night.
* At 07PM Saturday the stage was 12.57 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Recent activity...The river rose above flood stage on Friday 
  December 28.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday December 30.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins, and water reaches the road on 190th Avenue near 240th 
  Street. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4321 9517 4321 9528 4330 9525

$$

&& 
Location Flood    Latest Observed   Recent Observed
         Stage    Stage  Time       Crest  Time

LITTLE SIOUX RIVER
MIFI4    12.0     12.57  Sat 7 PM   12.8   Fri Dec 28
416 
WGUS83 KFSD 301501
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
901 AM CST Sun Dec 30 2018

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-311900-
/O.EXT.KFSD.FL.W.0278.000000T0000Z-190101T1800Z/
/MIFI4.1.ER.181228T2030Z.181229T0500Z.181231T1800Z.NO/
901 AM CST Sun Dec 30 2018

The Flood Warning continues for
  The Little Sioux River near Milford.
* until Tuesday afternoon.
* At 08AM Sunday the stage was 12.66 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Recent activity...The river rose above flood stage on Friday 
  December 28.
* Forecast...The river will continue to fall to below flood stage by 
  Monday December 31.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins, and water reaches the road on 190th Avenue near 240th 
  Street. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4321 9517 4321 9528 4330 9525

$$

&& 
Location Flood    Latest Observed    Recent Observed
         Stage    Stage  Time        Crest  Time

LITTLE SIOUX RIVER
MIFI4     12.0    12.66  Sun 8 AM     12.8  Fri Dec 28
373 
WGUS83 KFSD 311626
FLSFSD
LSFSDFlood Statement
National Weather Service Sioux Falls SD
1026 AM CST Mon Dec 31 2018

...The Flood Warning continues for the following rivers in Iowa...
  
  Little Sioux River near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-011800-
/O.CON.KFSD.FL.W.0278.000000T0000Z-190101T1800Z/
/MIFI4.1.ER.181228T2030Z.181229T0500Z.181231T1800Z.NO/
1026 AM CST Mon Dec 31 2018

The Flood Warning continues for
  The Little Sioux River near Milford.
* until Tuesday afternoon.
* At 09AM Monday the stage was 12.01 feet.
* Flood stage is 12.00 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday December 31.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins, and water reaches the road on 190th Avenue near 240th 
Street. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4321 9517 4321 9528 4330 9525

$$

&& 
Location Flood    Latest Observed   Recent Observed
         Stage    Stage  Time       Crest Time

LITTLE SIOUX RIVER
MIFI4    12.0     12.01 Mon 9 AM    12.8  Fri Dec 28

ADAMS
528 
WGUS83 KFSD 312155
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
355 PM CST Mon Dec 31 2018

...The Flood Warning is cancelled for the following rivers in Iowa...

  Little Sioux River near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-312225-
/O.CAN.KFSD.FL.W.0278.000000T0000Z-190101T1800Z/
/MIFI4.1.ER.181228T2030Z.181229T0500Z.181231T1515Z.NO/
355 PM CST Mon Dec 31 2018

The Flood Warning is cancelled for
  The Little Sioux River near Milford.
* At 03PM Monday the stage was 11.71 feet.
* Flood stage is 12.00 feet.
* Recent activity...The river fell below flood stage at Monday 
  December 31.
* Forecast...The river will continue to fall to 11.4 feet by 6 AM 
  Tuesday.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins, and water reaches the road on 190th Avenue near 240th 
  Street. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4321 9517 4321 9528 4330 9525

$$

&& 
Location Flood    Latest Observed   Recent Observed
         Stage    Stage  Time       Crest  Time

LITTLE SIOUX RIVER
MIFI4    12.0     11.71 Mon 3 PM    12.8  Fri Dec 28

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Dec 28, 3:48 PM CST, 5 minutes earlier.

Area forecast discussion, Dec 28, 3:48 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
348 PM CST Fri Dec 28 2018

.SHORT TERM...(This evening through Saturday)
Issued at 344 PM CST Fri Dec 28 2018

Winds will continue to decrease throughout the evening and early
overnight hours. Blowing snow persists until winds decrease, and
road conditions have been slow to improve, especially given the
layer of frozen wet snow from yesterday (Thursday) morning.
Continue to exercise caution if traveling.

Overnight, a 1040 hPa surface high pressure will slide south into
the region. Pressures this high usually correspond to a cold arctic
air mass, and this holds true for Saturday morning, with lows in the
negative single digits to negative teens. Despite winds being light,
less than 10 mph, winds chills will be hazardous at 20 to 30 below
zero. Wind Chill Advisories cover this threat. By late morning, sun
and a slowly moderating air mass will help temperatures recover
slightly, with highs in the teens to low 20s.

.LONG TERM...(Saturday night through Friday)
Issued at 344 PM CST Fri Dec 28 2018

On Sunday, temperatures will continue to warm as a weak pressure
gradient forces light southwest winds. Highs could peak above
freezing, but it's unlikely to feel very warm, as the air mass will
be relatively moist, and current snowpack could bring patchy fog as
the warm air rides over the cold surface layer.

Sunday night into Monday, a broad trough will move over the northern
Plains. Weak forcing aloft and limited moisture will mean only light
precipitation, with snow and/or a wintry mix possible. Light snow
could linger into the evening on New Year's Eve as a cold front
pushes through, but the bigger story will likely be the frigid
cold expected overnight into Tuesday. This round of cold air will
come with breezy north winds gusting into the 20 mph range, so
additional cold weather headlines will likely be needed once this
period approaches.

Cold air remains in place for New Year's Day (Tuesday), with
highs in the single digits. The pattern moderates and remains dry
Wednesday through week's end, as a broad ridge over the Plains
keeps the jet stream north of the region. Temperatures look to
improve to 5 to 10 degrees above normals by the end of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1200 PM CST Fri Dec 28 2018

Another hour or two of light snow is expected for northwest Iowa,
including KSUX. Mid-level ceilings will accompany IFR visibilities
through about 28/2000z, after which time snow is expected to end.
Region-wide, near-surface blowing snow will be the main issue
through the afternoon hours. Winds slowly weaken through 29/0000z,
meaning blowing snow issues should decrease throughout the
evening. Until sunset, gusts in the 20 to 30 kt range will be
common. Skies clear overnight. There is a slight chance of
freezing fog for the James River Valley Saturday morning, due to
light winds and clear skies, but have avoided mention in TAFs for
this issuance due to low confidence.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory until 9 AM CST Saturday for SDZ038>040-
     052>056-058>061-064-065.

MN...Wind Chill Advisory until 9 AM CST Saturday for MNZ071-072-080-
     081-089-090-097.

IA...None.
NE...None.
&&

SHORT TERM...VandenBoogart
LONG TERM...VandenBoogart
AVIATION...VandenBoogart
Hazardous weather outlook, Dec 28, 4:36 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
436 AM CST Fri Dec 28 2018

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040-
050-052>071-291045-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Rock-Dixon-Dakota-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
436 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Snow and blowing snow are expected through the day today.
Additional snow accumulations are expected to be an inch or less.

Much colder air will move into the region behind this winter
storm for Friday and Saturday. Wind chills in the single digits
and teens below zero appear likely tonight into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will be possible New Years Eve. Snow amounts are
expected to be an inch or less.

Another blast of cold air Monday night into Tuesday will bring
wind chill values of 20 below to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ071-072-080-081-089-090-097-291045-
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
436 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for portions of southwest
Minnesota.

.DAY ONE...Today and Tonight

Snow and blowing snow are expected through the day today.
Additional snow accumulations are expected to be an inch or less.

Much colder air will move into the region behind this winter
storm for Friday and Saturday. Wind chills will approach 20 below
Friday afternoon and remain there through Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will be possible New Years Eve. Snow amounts are
expected to be an inch or less.

Another blast of cold air Monday night into Tuesday will bring
wind chill values of 20 below to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 28, 10:39 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             LENNOX                  43.35N 96.90W
12/27/2018  M4.0 INCH        LINCOLN            SD   PUBLIC

            SOCIAL MEDIA REPORT.

&&
Local storm report, Dec 28, 10:43 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     SNOW             2 N SIOUX FALLS         43.57N 96.73W
12/28/2018  M4.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.

0900 AM     SNOW             1 NNW MARSHALL          44.47N 95.80W
12/28/2018  M10.0 INCH       LYON               MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MMLM5, MARSHALL.

0900 AM     SNOW             1 ENE WALL LAKE         43.53N 96.95W
12/28/2018  M8.0 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-8, WALL LAKE.

0800 AM     SNOW             TYNDALL                 42.99N 97.86W
12/28/2018  M7.6 INCH        BON HOMME          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION TYNS2, TYNDALL.

0800 AM     HEAVY SNOW       2 S ARMOUR              43.30N 98.34W
12/28/2018  M8.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0800 AM     SNOW             SANBORN                 43.18N 95.66W
12/28/2018  M0.5 INCH        OBRIEN            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SNBI4, SANBORN.

0800 AM     SNOW             1 N ROCK RAPIDS         43.43N 96.17W
12/28/2018  M1.0 INCH        LYON               IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION RKRI4, ROCK RAPIDS.

0800 AM     SNOW             1 NE BROOKINGS          44.32N 96.77W
12/28/2018  M8.1 INCH        BROOKINGS          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION BROS2, 2 NE
            BROOKINGS.

0800 AM     SNOW             1 SW BROOKINGS          44.29N 96.80W
12/28/2018  M8.0 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-3, 1 SW BROOKINGS.

0800 AM     SNOW             5 W BRUCE               44.43N 97.00W
12/28/2018  M8.7 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-45, 5 W BRUCE.

0800 AM     SNOW             1 S MARSHALL            44.44N 95.79W
12/28/2018  M8.0 INCH        LYON               MN   COCORAHS

            COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.

0700 AM     SNOW             1 WNW CANTON            43.31N 96.59W
12/28/2018  M3.5 INCH        LINCOLN            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNNS2, CANTON.

0700 AM     SNOW             4 NNE SIBLEY            43.45N 95.71W
12/28/2018  M1.0 INCH        OSCEOLA            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SIBI4, SIBLEY.

0700 AM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/28/2018  M6.0 INCH        JERAULD            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSPS2, WESSINGTON
            SPRINGS.

0700 AM     SNOW             ORANGE CITY             43.00N 96.05W
12/28/2018  M0.8 INCH        SIOUX              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ORCI4, ORANGE CITY.

0700 AM     SNOW             WHITE LAKE              43.73N 98.72W
12/28/2018  M9.2 INCH        AURORA             SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WITS2, WHITE LAKE.

0700 AM     SNOW             DE SMET                 44.38N 97.55W
12/28/2018  M7.0 INCH        KINGSBURY          SD   COCORAHS

            COCORAHS STATION SD-KY-5, DE SMET.

0700 AM     SNOW             2 NNE WORTHINGTON       43.65N 95.58W
12/28/2018  M3.0 INCH        NOBLES             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WRNM5, WORTHINGTON.

0700 AM     SNOW             2 N CHESTER             43.93N 96.93W
12/28/2018  M7.1 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHES2, CHESTER 2N.

0700 AM     SNOW             4 SW SIOUX FALLS        43.50N 96.79W
12/28/2018  M6.2 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.

0700 AM     SNOW             1 WNW LAKEFIELD         43.68N 95.18W
12/28/2018  M2.3 INCH        JACKSON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKFM5, LAKEFIELD.

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

0630 AM     SNOW             2 E YANKTON             42.88N 97.36W
12/28/2018  M7.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2, 2 E YANKTON.

0600 AM     SNOW             HURLEY                  43.28N 97.09W
12/28/2018  M4.5 INCH        TURNER             SD   COCORAHS

            COCORAHS STATION SD-TR-9, HURLEY.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
12/28/2018  M4.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6, EDGERTON.

1100 PM     SNOW             MITCHELL                43.70N 98.04W
12/27/2018  M11.4 INCH       DAVISON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION MCLS2, MITCHELL.

&&

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:32 PM CSTRiver Flood WarningFSDO'Brien15 hr
Dec 28, 10:24 AM CSTRiver Flood WarningFSDClay47 hr
Dec 28, 10:24 AM CSTRiver Flood WarningFSDClay58 hr
Dec 28, 10:24 AM CSTRiver Flood WarningFSDBuena Vista, Clay5 days

Nearby

River Flood Warnings in Iowa, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.